Florida, 2010Hail and Damaging Winds in Florida, April 25, 2010
April 25, 2010 · NWS JAX · 20 events in 8 counties and zones
A pre-frontal line of convection strengthened across northeast Florida during the afternoon when a 40-50 kt 850mb jet from the southwest phased with the line across a moderately unstable and sheared atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- $2,000
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal line of convection strengthened across northeast Florida during the afternoon when a 40-50 kt 850mb jet from the southwest phased with the line across a moderately unstable and sheared atmosphere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 25, 8:38 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 25, 8:38 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
938 AM EDT SUN APR 25 2010
.UPDATE...LINE OF THUNDERSTORMS EXTENDS THROUGH SE GA SOUTHWEST TO
APALACHICOLA AND INTO THE GULF OF MEXICO. ATMOSPHERE HAS STRONG
VERTICAL SHEAR PER JAX/TAE MORNING SOUNDINGS WITH HELICITIES
RANGING FROM 400 TO 500. RELATIVELY WEAK LAPSE RATES ARE THE
LIMITING FACTOR FOR STRONG STORMS. THE LINE IS MOVING SLOWLY AND
CELLS ARE TRAINING REPEATEDLY. SO FAR THE STORMS HAVE PRODUCED
HEAVY RAINS WITH RADAR ESTIMATED TOTALS OF 2-3 INCHES WEST OF OUR
AREA. HAVE BUMPED POPS TO CATEGORICAL FOR SE GA AND SUWANNEE RIVER
VALLEY OF NE FL THRU 18Z THEN TAPERING OFF TO LOW CHANCE IN AFTN.
THE LINE IS EXPECTED TO SPLINTER AS IT APPROACHES THE COAST THIS
AFTN...THEN REDEVELOPMENT OCCURS ACRS THE SRN PORTION LATER IN THE
AFTN AS STORMS MOVE IN DIRECTLY FROM THE GULF. EVEN SO THE COASTAL
ZONES AND REMAINDER OF NE FL ARE NOT OUT OF THE WOODS AS STRONG TO
SEVERE STORMS ARE POSSIBLE AND RISK FOR TORNADOES STILL EXISTS. NO
CHANGES TO THE LAKE WIND ADV OR TEMPS THIS MORN.
&&
.AVIATION...AS SQUALL LINE APPROACHES...MAINLY HIGH AND MID LEVEL
CLOUDS MOVING OVER THE TERMINALS IN ADVANCE WITH BEST CHANCE OF
SHRA AT SSI. THIS LINE WILL GRADUALLY SHIFT SOUTHEAST WITH CURRENT
TIMING IN TAFS LOOKING ON TRACK FOR 15Z-16Z. UPSTREAM OBS INDICATE
A LITTLE MORE IN THE WAY OF MVFR CONDITIONS AND WILL AMEND TO
ACCOUNT FOR THIS.
&&
.MARINE...CURRENT FORECAST IS ON TRACK WITH ADVISORY CONDITIONS IN
THE OFFSHORE AND SCEC FOR THE NEARSHORE PORTION. WINDS HAVE BEEN
SLOW TO RESPONG AT SAUF1 BUT SHOULD INCREASE RAPIDLY THROUGH THE
MORNING HOURS SO NO CHANGES ARE PLANNED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 81 61 82 52 / 100 0 0 0
SSI 82 65 83 58 / 70 20 0 0
JAX 83 64 86 58 / 60 40 0 0
SGJ 84 68 84 61 / 50 50 0 0
GNV 83 65 86 57 / 60 50 0 0
OCF 85 67 84 58 / 60 50 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
TRABERT/DEESE/PRESNALLHazardous weather outlook, Apr 25, 9:36 AM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1036 AM EDT SUN APR 25 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1036 AM EDT SUN APR 25 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...REST OF TODAY AND TONIGHT...
...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS
EVENING...
A COLD FRONT...ACCOMPANIED BY A STRONG LOW LEVEL JET...WILL MOVE
ACROSS THE AREA THROUGH THIS EVENING. A SLIGHT RISK OF SEVERE
WEATHER IS POSSIBLE. THE MOST SIGNIFICANT CHANCE OF SEVERE WEATHER
THIS MORNING IS OVER SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY
OF NORTHEAST FLORIDA. THE LINE OF STORMS WILL CONTINUE TO MOVE SOUTH
OVER NORTH FLORIDA THROUGH THE AFTERNOON. LATER IN THE DAY A SECOND
AREA OF LOW LEVEL ENERGY MAY COME OUT OF THE GULF OF MEXICO NEAR THE
MAXIMUM DAYTIME HEATING WITH A RISK OF SEVERE WEATHER DEVELOPING
NEAR AND SOUTH OF STATE ROAD 16. THIS ACTIVITY CAN BE EXPECTED LATE
THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND
LIGHTNING...DAMAGING WINDS...AND HAIL WILL BE THE MAIN CONCERNS
ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.
A LAKE WIND ADVISORY IS IN EFFECT FROM 9 AM THROUGH 7 PM TODAY FOR
WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS WILL INCREASE THE FIRE
DANGER ON MONDAY. DRY AND UNSEASONABLY COOL CONDITIONS WILL DEVELOP
INTO MID WEEK WITH OVERNIGHT LOW TEMPERATURES NEAR 10 DEGREES BELOW
NORMAL VALUES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND OTHER INTERESTS SHOULD STAY INFORMED OF THE
EVOLVING WEATHER SITUATION AND SELF ACTIVATE SHOULD SEVERE WEATHER
DEVELOP IN THEIR LOCATION.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SANDRIK/MKT
In the hours before
Special weather statement, Apr 25, 11:02 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1202 PM EDT SUN APR 25 2010
FLZ035-036-251645-
ALACHUA-GILCHRIST-
1202 PM EDT SUN APR 25 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
AND GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 1245 PM EDT...
AT 1201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 25 MILES WEST OF TRENTON...OR 10 MILES
SOUTHWEST OF CROSS CITY...MOVING NORTHEAST AT 60 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TRENTON...BELL...
NEWBERRY...HIGH SPRINGS...ARCHER...ALACHUA...GAINESVILLE...NEWNANS
LAKE AND GAINESVILLE AIRPORT THROUGH 1245 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2972 8295 2984 8268 2983 8265 2986 8262
2986 8260 2990 8252 2963 8221 2948 8243
2947 8249 2948 8255 2953 8256 2954 8265
2956 8267 2956 8275 2958 8278 2959 8294
2962 8297
TIME...MOT...LOC 1601Z 247DEG 54KT 2957 8305
DEESEEvent by event
12 thunderstorm wind, 7 hail, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Gilchrist
- When
- April 25, 11:33 AM EST
- Where
- Gilchrist County, 0.69 mi S of Lottieville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.610, -82.900
Trees were reported blown down near County Road 334A and State Road 26.
Thunderstorm Wind, Gilchrist
- When
- April 25, 11:40 AM EST
- Where
- Gilchrist County, 6.04 mi E of Tyler
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.640, -82.670
Trees were blown down near County Road 337 and State Road 26.
Hail, Alachua
- When
- April 25, 11:55 AM EST
- Where
- Alachua County, Gainesville West
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 29.650, -82.330
Nickel size hail was reported at the intersection of Southwest 6th Street and Southwest 3rd Avenue in Gainesville.
Thunderstorm Wind, Alachua
- When
- April 25, 12:30 PM EST
- Where
- Alachua County, 1.2 mi W of Gainesville North
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 29.670, -82.340
A person was trapped in a home when a tree fell onto the structure along Southeast 73rd Terrace. The cost of damage was estimated.
Thunderstorm Wind, Marion
- When
- April 25, 12:55 PM EST
- Where
- Marion County, 2.76 mi N of Flemington
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 29.460, -82.300
Trees, power lines, fences and tree limbs were blown down. There was significant crop damage done. Pea size hail was also observed and 1.62 inches of rainfall fell in about 25 minutes. The cost of crop damage was estimated.
Thunderstorm Wind, Alachua
- When
- April 25, 1:15 PM EST
- Where
- Alachua County, 1.2 mi W of Island Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.450, -82.140
Numerous trees were blown down near the Orange Lake area.
Thunderstorm Wind, Marion
- When
- April 25, 1:30 PM EST
- Where
- Marion County, 1.39 mi WNW of Martel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.190, -82.290
Trees were blown down along Northwest 27th Avenue.
Thunderstorm Wind, Putnam
- When
- April 25, 1:55 PM EST
- Where
- Putnam County, 0.92 mi NW of East Palatka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.660, -81.610
Power lines were blown down along south U.S. Highway 17.
Thunderstorm Wind, Putnam
- When
- April 25, 2:11 PM EST
- Where
- Putnam County, Interlachen
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.620, -81.900
A tree limb was blown down an damaged a car port. The cost of damage was estimated.
Thunderstorm Wind, Alachua
- When
- April 25, 2:13 PM EST
- Where
- Alachua County, 3.3 mi SSW of Newberry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.610, -82.650
Numerous trees were blown down along Highway 26 and Highway 90.
Thunderstorm Wind, Alachua
- When
- April 25, 2:13 PM EST
- Where
- Alachua County, 1.83 mi NW of Windsor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.670, -82.200
Numerous trees and power lines were blown down near Newmans Lake.
Thunderstorm Wind, Flagler
- When
- April 25, 2:20 PM EST
- Where
- Flagler County, Bunnell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.470, -81.260
Trees were blown down onto a transformer on 600 North Orange Avenue. Trees were blown down onto power lines at 807 Hymon Circle.
Hail, Hamilton
- When
- April 25, 3:00 PM EST
- Where
- Hamilton County, 1.38 mi S of Marion
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.410, -82.930
Quarter size hail was reported in Suwanee Springs. The time of the event was based on radar.
Hail, Duval
- When
- April 25, 4:10 PM EST
- Where
- Duval County, 0.6 mi E of Maxville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.200, -82.010
Penny to half inch size hail was reported 2 miles east of County Road 218 and Highway 301.
Funnel Cloud, Putnam
- When
- April 25, 5:01 PM EST
- Where
- Putnam County, East Palatka
- Reported by
- Law Enforcement
- Coordinates
- 29.650, -81.600
A funnel cloud was sighted near State Road 207 and U.S. Highway 17.
Thunderstorm Wind, Putnam
- When
- April 25, 5:15 PM EST
- Where
- Putnam County, 0.6 mi E of East Palatka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.650, -81.590
Power lines were blown down in East Palatka which caused power outages.
Hail, Clay
- When
- April 25, 5:21 PM EST
- Where
- Clay County, 3.7 mi WNW of Meadowbrook
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.140, -81.878
The public reported quarter size hail at 4565 Saddlehorn Trail in Middleburg.
Hail, Clay
- When
- April 25, 5:30 PM EST
- Where
- Clay County, 1.2 mi W of Mill Creek
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.050, -81.900
Quarter size hail was reported in the Fox Meadows sub-division.
Hail, Duval
- When
- April 25, 5:59 PM EST
- Where
- Duval County, 0.45 mi NNE of Atlantic Beach
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.336, -81.398
Dime to quarter size hail was observed in Atlantic Beach.
Hail, Marion
- When
- April 25, 9:20 PM EST
- Where
- Marion County, 1.39 mi ESE of Belleview
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.060, -82.030
A store clerk reported golf-ball size hail along East Highway 25 just east of Belleview.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in South Carolina, April 25, 20103 injured · $7.0 million · EF2 · 3 events
- Tornado and Hail in North Carolina, April 25, 2010$283,000 · EF0 · 3 events
- Hail and Damaging Winds in Florida, April 25 to 26, 2010$62,000 · 1 in hail · 16 events
- Flooding in Iowa, April 25 to 26, 2010$100,000 · 3 events
- Tornado and Damaging Wind in North Carolina, April 25, 2010$22,000 · EF1 · 2 events
- Hail and Damaging Winds in Ohio, April 25, 2010$50,000 · 1.25 in hail · 6 events
- Damaging Wind in Florida, April 25, 2010$30,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Pennsylvania, April 25, 2010$15,000 · 1 in hail · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 25 to 26, 201054 kt wind · 14 events
- Hail in West Virginia, April 25, 20101 in hail · 10 events
- Hail in Virginia, April 25, 20101.75 in hail · 10 events
- Hail and Damaging Wind in Ohio, April 25, 2010$5,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218696, 218697, 218691, 218698, 218700, 218712, 218713, 218714, 218715, 218716, 218717, 218718, 218692, 218693, 218690, 218719, 218720, 218694, 218721, 218695.